ATI Pharmacology The Neurological System II

ATI Pharmacology The Neurological System II

A patient is admitted to the emergency department with spasms of the face and back. He has recently begun taking chlorpromazine to treat schizophrenia. Which of the following adverse reactions should the health care professional suspect?
Acute Dystonia
A health care professional is caring for a patient who is taking venlafaxine to treat major depression. The health care professional should recognize that which of the following drugs can cause serotonin syndrome when patients take it concurrently with venlafaxine?
Phenelzine (Nardil)
A health care professional is caring fora patient who is about to begin amitriptyline therapy to treat major depression. The health care professional should include which of the following instruction when talking with the patient about the drugs?
~change position slowly from sitting or lying to standing
~do to stop taking the drug abruptly
~take the drug at bedtime to prevent daytime drowsiness
~increase fiber and fluid intake
A health care professional should advise a patient who is taking phenelzineu (nardil) to avoid tyramine-enriched food because of an increased risk for which of the following adverse effects?
hypertensive crisis
A health care professional is collection data from a patient who is taking bupropion hydrochloride (Wellbutrin) to treat depression. The health care professional notes that the patient has a resent history of head injury. She should recognize that the drug is inappropriate for the patient because of the increased risk for which of the following?
seizure activity
A health care professional should monitor an older patient who is taking alprazolam (Xanax) for which of the following adverse effects?
~tolerance,
~anxiety,
~sedation,
~respiratory depression
A health care professional is caring for a patient who is taking lithium carbonate (Lithobid) to treat bipolar disorder. Which of the following diagnostic tests should the heath care professional recommend periodically for the patient?
Thyroid function tests
When reviewing the indication for various antidepressants, a health care professional should understand that bupropion hydrochloride (wellbutrin) is appropriate choice for patient who have which of the following?
~seasonal affective disorder
~nicotine addiction
~depression
A health care professional is obtaining a patient’s drug history when he finds that the patient is taking lithium carbonate (Lithobid) for bipolar disorder. Which of the following findings in the patient’s drug history should alert the health care professional to monitor for lithium toxicity?
Furosemide (lasix) for hypertension
A health care professional is caring for a patient who is about to begin taking echothiophate (Phospoline Iodine) to treat glaucoma. The health care professional should monitor the patient for at the development of which of the following adverse effects?
cataracts
A health care professional is caring fora patient who is about to begin using betaxolol (Betoptic) eye drops to treat open-angle glaucoma. The health care professional should advise the patient to expect which of the following reactions?
ocular stinging
A health care professional should question the use of timolol (Timoptic)f or a patient who has which of the following disorders?
asthma
During and immediately following IV administration of chlorpromazine (Thorazine) to a patient who has schizoaffective disorder, the health care professional should monitor which of the following?
blood pressure
Which of the following instructions should a health care professional include when advising a patient about instilling pilocarpine (Isopto Carpine) for managing open-angle glaucoma?
~Apply gentle pressure to nasolacrimal duct for 1 min after instilling the drops
~Do not touch the tip of the dropper
~Remove contact lenses prior to instilling the drops
A health care professional is taking to a patient who is taking lithium carbonate (Lithobid). Which of the following instructions should be included to reduce the risk of lithium toxicity?
avoid taking NSAIDS
A health care professional is caring for a patient who has been taking alprazolam (Xanax) for an extended period of time to treat anxiety. The health care professional should recognized that stopping alprazolam therapy suddenly can result in which of the following?
withdrawal symptoms
A health care professional should expect which of the following adverse effects for patient who is taking betaxolol (Betoptic) eye drops to treat glaucoma?
Bradycardia
A health care profession should question the use of alprazolam (Xanax) for a patient who
drink two 8-oz glass wine each evening
A health care professional is caring for a young adult patient who is taking fluoxetine (Prozac)to treat depression. The health care professional should tell the patient and the patient’s family to report which of the following?
Suicidal thoughts
When talking to a patient about taking buspirone, the health care professional should include which of the following instructions?
allow 2 to 4 weeks before expecting to feel better
Soon after beginning fluoxetine (Prozac), a patient is admitted to the ER with agitation and confusion. The health care professional should suspect which of the following?
serotonin syndrome
A heath care professional is caring for patient who is about to begin taking lithium carbonate (Lithobid) to treat bipolar disorder. The health care professional should caution the patient to watch for which the of following indications of lithium toxicity?
~tremors,
~confusion,
~nausea,
~muscle weakness
When caring for a patient who is taking risperidone (Risperdal) for schizophrenia, the health care professional should monitor for which of the following adverse effects of the drug?
Polyuria
While talking with a patient about taking chlorpromazine, which of the following instructions should the health care professional include?
Were sunscreen when exposed to sunlight
When reviewing the adverse effects of drug therapy with a patient, a health care professional should explain that orthostatic hypotension is common adverse reaction of which of the following drugs?
imipramine (Tofranil)